MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 90 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 90 150CM; CATHETER, PERCUTANEOUS
Model Number M0031681910
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the coiling procedure for the right peri cavernous dural arteriovenous fistula, the distal fluoro saver marker on the subject microcatheter was detached inside the patient's anatomy.The detached fluoro saver marker was left inside the patient ¿s venous channel within the right petrous bone and was stable in position.The patient¿s current condition was unknown.No additional information was provided regarding the patient impact due to this event.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.H3 summary attached - updated.H4 manufacturing date ¿ added.D4 expiration date - added.D10 product available to stryker ¿ updated.D10 returned to manufacturer on ¿updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the distal shaft of the catheter was found to be kinked and flat/crushed at 1.5cm and 0.5 cm from the distal tip.The proximal marker band was seen to be present and in place.The catheter distal shaft was found to be stretched and the distal marker band was found to be detached from the catheter.The catheter hub was found to be intact.Functional testing was not carried out due to damage of the catheter.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was prepared as per the dfu, the dispenser hoop was flushed before removing the catheter, there was no resistance encountered removing the catheter from the dispenser hoop, the procedure was completed by coils embolization to eliminate the right pericavenous dural arteriovenous fistula (avf) and its draining venous pathway and continuous flush was maintained for the duration of the procedure.The right eye symptom improved after endovascular treatment, no adverse clinical consequence.There was no need for any medical intervention nor retrieval of detached distal radiopaque marker, as it was left in the venous channel in petrous bone together with deployed coils and was stable in position.It was seen that the microcatheter was severely damaged, and the ro marker were detached.The damage noted to the device would be indicative of the as reported defects.The as reported and as analyzed 'ro marker(s) detached/separated/not visible under fluoroscopy' and as reported 'un-retrieved device fragments' as well as the as analyzed 'catheter shaft kinked/bent' and 'catheter shaft stretched' and 'catheter shaft flat/crushed' will be assigned procedural factors as these defects appear to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.
 
Event or Problem Description

Brand Name
EXCELSIOR SL-10 PRE-SHAPED 90 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13365801
Report Number3008881809-2022-00039
Device Sequence Number11698412
Product Code DQY
UDI-Device Identifier04546540688231
UDI-Public04546540688231
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K042568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2023
Device Model NumberM0031681910
Device Catalogue NumberM0031681910
Device Lot Number22730979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/31/2021
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown